Missouri, 2005

Damaging Wind in Missouri, April 22, 2005

April 22, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 22, 6:03 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 22, 6:03 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 AM CDT FRI APR 22 2005

.DISCUSSION...

...PREVIOUS DISCUSSION 227 AM...
A COLD FRONT HAS SUCCESSFULLY PROGRESSED ACROSS CENTRAL AND SOUTH
CENTRAL MISSOURI THIS MORNING LEAVING COOLER AIR AND MOSTLY CLEAR
SKIES IN ITS WAKE.  A ROUND OF SEVERE WEATHER OCCURRED LAST NIGHT AS
HAIL WAS THE PRIMARY SEVERE ELEMENT.  A FEW UNCONFIRMED REPORTS OF
TORNADOES CAME INTO THE OFFICE LATE THIS EVENING.  SO FAR NO DAMAGE
HAS BEEN RELAYED TO THE OFFICE AND DAY CREWS WILL FURTHER
INVESTIGATE THESE REPORTS THIS MORNING.

KEPT ONGOING PRECIPITATION CHANCES IN FOR THE PASSAGE OF THE UPPER
LEVEL COLD CORE.  STRONG LOCAL RISES IN POTENTIAL TEMPERATURE
SURFACES ALONG WITH SOME MID LEVEL MOISTURE MAY GIVE WAY FOR SOME
SHOWER ACTIVITY THIS AFTERNOON.  ESPECIALLY ACROSS CENTRAL MISSOURI
WHERE THIS AREA WILL BE POSITIONED CLOSER TO THE LOW TRACK.
OTHERWISE ANY PRECIPITATION THAT DEVELOPS WILL LIKELY MOVE OUT OF
THE CWA PRIOR TO MIDNIGHT TONIGHT.

COOLER TEMPERATURES AND NORTHERLY BREEZES ARE ON TAP FOR THIS
WEEKEND AS AFTERNOON HIGHS ON SATURDAY WILL LIKELY BE LIMITED TO THE
50S OVER MOST LOCATIONS.  THE PRIMARY FORECAST CHALLENGE WILL BE
WITH OVERNIGHT LOWS SATURDAY NIGHT INTO SUNDAY MORNING AS ALL THREE
MOS GUIDANCES ARE ADVERTISING TEMPERATURES IN THE UPPER 20S.  THIS
WILL POSE A BIG PROBLEM TO LOCAL FRUIT GROWERS AND GARDENERS.  THE
READINGS LOOK REASONABLE GIVEN THE COLD AND DRY AIRMASS SHIFTING
INTO THE NATIONS MID SECTION FROM CANADA.  THE ONE FACTOR THAT MAY
WORK AGAINST TEMPERATURES FALLING INTO THE 20S WOULD BE PERSISTENT
NORTHWEST WINDS.  THE AREA WILL BE POSITIONED EAST OF THE SURFACE
HIGH GIVING WAY TO A MODEST PRESSURE GRADIENT WHICH MAY KEEP THE
BOUNDARY LAYER MIXED AND SLIGHTLY WARMER. JUST TO GIVE AREA
INTERESTS A HEADS UP...ILL GO AHEAD AND ISSUE A FREEZE WATCH FOR
SATURDAY NIGHT INTO SUNDAY MORNING.

RETURN FLOW SETS BACK UP BY MONDAY IN ADVANCE OF A BROAD SURFACE
TROUGH THAT WILL SET UP FROM THE GREAT LAKES TO THE HIGH PLAINS OF
TEXAS.  LOOK FOR PRECIP CHANCES MONDAY INTO TUESDAY AS THE
TROUGH/COLD FRONT NEARS THE REGION.

LONG WAVE TROUGHING OVER EASTERN SECTIONS OF THE CONUS WILL KEEP
TEMPERATURES BELOW SEASONAL NORMALS THROUGH THE REST OF THE EXTENDED
PERIODS.  NO MAJOR STORM SYSTEMS ARE IN THE OFFING THROUGH THE NEXT
SEVEN DAYS.

CRAMER

&&

.AVIATION...
A STRONG PRESSURE GRADIENT WILL MOVE INTO THE AREA TODAY BETWEEN THE
EXITING SFC SYSTEM OVER SOUTHERN IL EARLY THIS MORNING AND STRONG
HIGH PRESSURE OVER THE PLAINS. WEST TO NORTHWEST WIND GUSTS OF
AROUND 30 KNOTS WILL BE POSSIBLE...ESPECIALLY OVER SE KS/WESTERN MO
FROM LATE MORNING THROUGH THE AFTERNOON. AN UPPER LOW ALONG THE EAST
CENTRAL KS/WEST CENTRAL MO BORDER WILL MOVE EAST THROUGH CENTRAL MO
TODAY. INSTABILITY AROUND THE COLD CORE OF THE UPPER LOW WILL RESULT
IN MVFR CEILINGS/LOCALIZED IFR CONDITIONS AND SHOWERS TODAY...MAINLY
NORTH OF THE KSGF/KJLN TAF SITES. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FREEZE WATCH FOR ALL COUNTIES ALONG AND EAST OF A LINE FROM
ST.CLAIR TO BARRY COUNTIES.  FLASH FLOOD WARNINGS FOR TANEY AND
OZARK COUNTIES.

.KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 22, 3:07 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 AM CDT FRI APR 22 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230915-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
407 AM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 A LATE SEASON FREEZE IS POSSIBLE ACROSS MUCH OF THE MISSOURI
 OZARKS LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING.  AN UNUSUALLY
 COLD CANADIAN AIRMASS WILL SPREAD ACOSS THE REGION STARTING
 TODAY. OVERNIGHT LOW TEMPERATURES SATURDAY NIGHT WILL RESPOND BY
 FALLING INTO THE UPPER 20S OVER MUCH OF CENTRAL AND SOUTHERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

The radar

The Springfield radar (KSGF), 81 km away, was scanning. The volume nearest the first event began at 14:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
April 22, 8:17 AM CST
Where
Jasper County, 4 mi N of Carthage
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.217, -94.317

Severe thunderstorm wind gusts downed several trees across rural central Jasper County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447418.